MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVIATOR TEMPORARY FIXATION PIN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE AVIATOR TEMPORARY FIXATION PIN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48770410
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/27/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removing fixation pin from patient, the pin snapped off.
 
Additional Manufacturer Narrative
Lot# t5x; visual inspection; device history review; complaint history review; risk assessment.No material or manufacturing defects were found.Material analysis confirmed the fixation pin fractured in a mode of torsional ductile overload.The probable root cause is not determined.
 
Event or Problem Description
It was reported that removing fixation pin from patient, the pin snapped off.

Brand Name
AVIATOR TEMPORARY FIXATION PIN
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6267901
Report Number0009617544-2017-00019
Device Sequence Number731557
Product Code LXH
UDI-Device Identifier07613327273038
UDI-Public(01)07613327273038
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48770410
Device Lot NumberT5X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/20/2017
Supplement Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1